Alert archive / New York / Wind Advisories in 2008
Wind Advisory 11, NWS New York, NY
NWS New York, NY issued this wind advisory at May 11, 2008, 10:19 PM EDT for 6 counties in New York; Hudson County, New Jersey. It took effect at May 12, 2008, 4:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2008, 10:19 PM EDT (02:19 UTC)
- In effect from
- May 12, 2008, 4:00 AM EDT
- Expired
- May 12, 2008, 4:46 PM EDT
- In force
- 13 hr
- Issued by
- NWS New York, NY
Counties Hudson County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 78 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 120219 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1019 PM EDT SUN MAY 11 2008 ...STRONG WINDS EXPECTED LATE TONIGHT THROUGH MONDAY... .LOW PRESSURE DEVELOPING OVER THE MID ATLANTIC COAST WILL SLOWLY MOVE EAST TONIGHT AND PASS SOUTH OF LONG ISLAND ON MONDAY. THE STORM WILL INTENSIFY OVERNIGHT WITH THE PRESSURE GRADIENT TIGHTENING CAUSING A STRONG AND GUSTY ONSHORE WIND TO DEVELOP LATER TONIGHT AND MONDAY. NJZ005-006-011-NYZ071>081-121000- /O.NEW.KOKX.WI.Y.0011.080512T0800Z-080512T2100Z/ ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1019 PM EDT SUN MAY 11 2008 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 5 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 5 PM EDT MONDAY. THE COMBINATION OF A TIGHT PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL RESULT IN STRONG AND GUSTY WINDS LATER TONIGHT AND ON MONDAY. WINDS OF 20 TO 30 MPH WITH GUSTS BETWEEN 45 AND 50 MPH ARE EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH THE DAY ON MONDAY. THE STRONG WINDS WILL DIMINISH BY LATE AFTERNOON...BUT WILL REMAIN GUSTY INTO THE EVENING AS THE STORM PULLS AWAY. WINDS OF THIS MAGNITUDE MAY BRING DOWN TREE LIMBS AND POWER LINES...CAUSING DAMAGE TO PARKED CARS AND POWER OUTAGES. LOOSE OUTDOOR OBJECTS SUCH AS TRASH CANS MAY ALSO BE BLOWN AROUND...AND SHOULD BE SECURED. PEOPLE WITH OUTDOOR ACTIVITIES SHOULD BE AWARE OF THEIR SURROUNDINGS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS71 KOKX 120810 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 410 AM EDT MON MAY 12 2008 ...STRONG WINDS EXPECTED INTO THIS AFTERNOON... .AN INTENSE STORM OVER THE MID ATLANTIC REGION WILL MOVE OFFSHORE THIS MORNING...AND PASS WELL SOUTH OF LONG ISLAND TODAY. GUSTY EAST WINDS WILL STRENGTHEN FURTHER THIS MORNING...AND CONTINUE INTO THIS AFTERNOON. NJZ005-006-011-NYZ071>081-121615- /O.CON.KOKX.WI.Y.0011.000000T0000Z-080512T2100Z/ ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 410 AM EDT MON MAY 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. AN INTENSE STORM OVER THE MID ATLANTIC REGION WILL PRODUCE STRONG WINDS TODAY. EAST WINDS WILL INCREASE TO 20 TO 30 MPH THIS MORNING...WITH GUSTS AS HIGH AS 50 MPH. THE STRONG WINDS WILL DIMINISH BY LATE THIS AFTERNOON...BUT WILL REMAIN GUSTY INTO THIS EVENING AS THE STORM PULLS AWAY. WINDS OF THIS MAGNITUDE MAY BRING DOWN TREE LIMBS AND POWER LINES...CAUSING DAMAGE TO PARKED CARS AND POWER OUTAGES. LOOSE OUTDOOR OBJECTS SUCH AS TRASH CANS MAY ALSO BE BLOWN AROUND... AND SHOULD BE SECURED. PEOPLE WITH OUTDOOR ACTIVITIES SHOULD BE AWARE OF THEIR SURROUNDINGS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH...OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KOKX 121601 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1201 PM EDT MON MAY 12 2008 ...STRONG WINDS EXPECTED THIS AFTERNOON... .AN INTENSE STORM OVER THE MID ATLANTIC REGION WILL START TO MOVE OFFSHORE THIS AFTERNOON...PASSING TO THE SOUTH OF LONG ISLAND. GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH THE AFTERNOON. NJZ005-006-011-NYZ071>081-122100- /O.CON.KOKX.WI.Y.0011.000000T0000Z-080512T2100Z/ ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1201 PM EDT MON MAY 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. AN INTENSE STORM OFF THE MID ATLANTIC COAST WILL CONTINUE TO PRODUCE STRONG WINDS THIS AFTERNOON. EXPECT NORTHEAST WINDS OF 20 TO 30 MPH...WITH GUSTS AROUND 45 MPH THIS AFTERNOON IN THE ADVISORY AREA. THE STRONG WINDS WILL BEGIN TO DIMINISH LATE THIS AFTERNOON...BUT WILL REMAIN GUSTY INTO THIS EVENING AS THE STORM PULLS AWAY. WINDS OF THIS MAGNITUDE MAY BRING DOWN TREE LIMBS AND POWER LINES...CAUSING DAMAGE TO PARKED CARS AND POWER OUTAGES. LOOSE OUTDOOR OBJECTS SUCH AS TRASH CANS MAY ALSO BE BLOWN AROUND... AND SHOULD BE SECURED. PEOPLE WITH OUTDOOR ACTIVITIES SHOULD BE AWARE OF THEIR SURROUNDINGS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH...OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KOKX 122046 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 446 PM EDT MON MAY 12 2008 ...STRONG LOW PRESSURE EAST OF THE DELMARVA WILL CONTINUE TO MOVE EAST AWAY FROM THE COAST... .AS LOW PRESSURE SLOWLY MOVES EAST TONIGHT...GUSTY NORTHEAST WINDS WILL DIMINISH. NJZ005-006-011-NYZ071>081-122200- /O.CAN.KOKX.WI.Y.0011.000000T0000Z-080512T2100Z/ ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 446 PM EDT MON MAY 12 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. AS THE STRONG LOW PULLS AWAY...GUSTY NORTHEAST WINDS WILL GRADUALLY DIMINISH. IT WILL STILL REMAIN QUITE BREEZY...BUT WINDS ARE NOT EXPECTED TO REACH WIND ADVISORY CRITERIA OF 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at May 11, 5:09 PM EDT, 5 hours 10 minutes earlier.
Area forecast discussion, May 11, 5:09 PM EDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
509 PM EDT SUN MAY 11 2008
.SYNOPSIS...
LOW PRESSURE OVER THE UPPER OHIO RIVER VALLEY...WILL MERGE WITH A
LOW DEVELOPING OVER THE CAROLINAS THIS EVENING. THIS NEW LOW WILL
THEN SLOWLY TRACK EAST NORTHEAST FROM THE DELMARVA PENINSULA
OVERNIGHT...TO SOUTHEAST OF CAPE COD BY TUESDAY EVENING. WEAK
HIGH PRESSURE THEN BUILDS IN FROM THE WEST INTO WEDNESDAY...THEN
SLIDES OFFSHORE BY WEDNESDAY NIGHT. A COLD FRONT WILL SLOWLY CROSS
THE TRI-STATE INTO THURSDAY NIGHT...BEFORE STALLING OUT OVER THE
REGION. A LOW WILL FORM NEAR THE MID ATLANTIC COAST BY FRIDAY
MORNING...AND TRACK EAST...AS WEAK HIGH PRESSURE BUILDS IN FROM
THE WEST FOR THE FIRST PART OF THE WEEKEND. A STORM SYSTEM WILL
APPROACH FROM THE WEST ON SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
MODELS HAVE SLOWED DOWN TIMING OF ARRIVAL OF PRECIPITATION. THIS
IS IN LARGE PART DUE TO STRENGTHENING OF THE UPPER RIDGE AHEAD OF
THE MID LEVEL LOW LOCATED IN THE OHIO VALLEY...DUE TO CONVECTION
INTO THE RIDGE...AS WELL AS 20-25 DEGREE DEWPOINT DEPRESSIONS
INLAND AND AROUND 15 DEGREE DEWPOINT DEPRESSIONS NEAR THE COAST
(ABUNDANT LOW LEVEL DRY AIR). AS A RESULT HAVE SIGNIFICANTLY SCALED
BACK ON POPS BEFORE MIDNIGHT ONLY SLIGHT CHANCE OVER FAR SW...AND
CONFINE LIKELY POPS OVERNIGHT FROM THE DIAGONAL PORTION OF THE
NY/NJ LINE ON SOUTHWEST...AND KEEP FAR NE PORTIONS OF THE CWA DRY.
THIS REFLECTS A BLEND OF GFS AND NAM TIMING FOR THE ONSET OF
PRECIPITATION.
DRY AIR IN THE LOW TO MID LEVELS HAS LIMITED CLOUD COVER SO FAR TO
JUST HIGH CLOUDS...DO EXPECT DECK TO BEGIN TO LOWER AND THICKEN
MAINLY AFTER MIDNIGHT. AS FOR LOWS MAV/FWC/MET GUIDANCE WAS FAIRLY
SIMILAR...SO A BLEND WAS FOLLOWED.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
GENERALLY FOLLOWED 15Z SREF IN THE SHORT TERM...AS IT REFLECTS A
COMPROMISE OF NAM AND GFS TIMING OF THE CUTOFF LOW THROUGH ABOUT
48 HOURS...THEN HEADS TOWARDS THE GFS/OTHER MODEL CONSENSUS
SOLUTION AFTER THAT. WITH BEST FORCING PROGGED TO THE SOUTH OF THE
ISLAND...DO HAVE A GRADIENT OF POPS FROM CATEGORICAL S TO CHANCE N
MONDAY...THEN GRADUALLY DRY THINGS OUT FROM NW TO SE MONDAY NIGHT
AND TUESDAY MORNING...WITH ONLY SLIGHT CHANCE POPS LOCATED OVER THE
FAR SE CWA BY LATE TUESDAY AFTERNOON. (THIS LINGERING OF SLIGHT
CHANCE POPS REFLECTS TENDENCY OF MODELS TO BE TOO FAST IN EXITING
CUTOFF LOWS). OVERALL THE MAIN IMPACTS OF THE STORM WILL BE GALES
OVER THE WATERS AND COASTAL FLOODING (REFER TO THE MARINE AND
TIDES/COASTAL FLOODING SECTIONS OF THE AFD FOR DETAILS). WHILE
THERE WILL BE AROUND 24 HOURS OF RAINFALL...IT SHOULD BE LIGHT
ENOUGH TO NOT HAVE A SIGNIFICANT IMPACT ON THE REGION (SEE
HYDROLOGY SECTION OF THE AFD FOR MORE DETAILS).
AS THE LOW DEPARTS...SKY CONDITIONS CLEAR OUT TUESDAY NIGHT AS
HIGH PRESSURE BUILDS IN AT THE SURFACE AND RIDGING ALOFT.
FOR TEMPERATURES IN THE SHORT TERM...MET AND MAV GUIDANCE WHERE
GENERALLY CLOSE SO FOLLOWED A BLEND. FWC GUIDANCE TENDED AN
OUTLIER (AS IT OFTEN IS IN HIGHLY ANOMALOUS CASES)...SO ONLY
BLENDED IT IN WHEN IT WAS NEAR VALUE OF PREFERRED BLEND. MAIN THING
TO NOTE FOR THE SHORT TERM IS CLOUD COVER AND RAINFALL WILL LIMIT
DIURNAL RANGE FROM TONIGHT THROUGH MONDAY NIGHT...WITH MAYBE A 5
(POSSIBLY 10 DEGREE FAR NW) SPREAD THROUGH THE PERIOD. THIS WILL
RESULT IN HIGHS MONDAY AROUND 20 DEGREES BELOW NORMAL.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE EXTENDED PERIOD STARTS OUT PLEASANT...WITH SHARP UPPER RIDGING
OVERHEAD. WENT GENERALLY ABOVE GMOS TEMPS GIVEN STRONG SUN ANGLE.
FLOW BACKS TO SW WEDNESDAY NIGHT AS DEEP SPRING CUTOFF SETS UP NORTH
OF THE GREAT LAKES. THIS LOW WILL KEEP WESTERLY FLOW ALOFT ...WITH A
SERIES OF SHORTWAVES MOVING THROUGH THE TRI-STATE AREA RIGHT THROUGH
THE WEEKEND.
WHILE IT IS VERY DIFFICULT TO TIME FAST MOVING SHORTWAVES EMBEDDED
IN FAST SW FLOW...A FAST MOVING CLIPPER DIVES BENEATH THE MAIN UPPER
LOW AND MOVES THROUGH HERE FRIDAY NIGHT INTO SATURDAY. SO THE BEST
CHANCES FOR PRECIP AND POSSIBLY CONVECTION IS FRIDAY NIGHT INTO
SATURDAY. DID NOT GO LOWER THAN CHANCE AFTER THURSDAY HOWEVER GIVEN
UNCERTAINTY IN FAST CYCLONIC FLOW.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL PERSIST THROUGH THE END OF OPERATIONS THIS
EVENING. THEREAFTER...AN AREA OF LOW PRESSURE WILL DEVELOP OFF
THE DELMARVA AND THEN TRACK NORTHEAST OUT OVER THE ATLANTIC. THE
TRACK OF THIS STORM WILL BE CLOSE ENOUGH TO THE COAST TO IMPACT
THE REGION FROM LATE TONIGHT THROUGH THE ENTIRE OPERATIONAL DAY ON
MONDAY WITH STRONG WINDS...RAIN AND LOW CIGS.
WINDS WILL BEGIN TO INCREASE LATE THIS AFTERNOON. EXPECT A SE 10
TO 15 KT FLOW TO TURN MORE EASTERLY BY AROUND 00Z AND STRENGTHEN
TO 15 TO 20 KT. FLOW CONTINUES TO TURN AND STRENGTHEN TONIGHT
BECOMING NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT OVERNIGHT.
STRONGEST WINDS WILL BE ALONG THE COAST...WITH DECREASED WINDS
FURTHER INLAND...ESPECIALLY NORTHWEST OF NEW YORK CITY METRO AREA.
NE FLOW 15 TO 25 KT WITH GUSTS AS HIGH AS 30 TO 35 KT SHOULD THEN
PERSIST ON MON AT LEAST THROUGH THE END OF TAF PERIOD AT 18Z.
HIGH CLOUDS WILL CONTINUE TO OVERSPREAD THE REGION LATE THIS
AFTERNOON INTO THIS EVENING. DO NOT EXPECT CIGS TO SIGNIFICANTLY
LOWER UNTIL AFTER MIDNIGHT. CIGS LOWER TO LOW END VFR BETWEEN 05Z
AND 08Z ACROSS THE REGION...AND THEN TO MVFR AROUND OR SHORTLY AFTER
DAYBREAK MONDAY AS RAIN BEGINS TO OVERSPREAD THE REGION. WE WILL
STAY ON THE NORTHERN FRINGE OF THE MAIN PRECIPITATION SHIELD WITH
THE HEAVIEST RAIN NOW EXPECTED TO REMAIN JUST SOUTH AND EAST OF
LONG ISLAND. THEREFORE...WILL LOWER VSBYS TO MVFR AROUND DAYBREAK
ON MON.
OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...SUB-VFR CONDITIONS WITH
STRONG E-NE WINDS EXPECTED THROUGH MON NIGHT AS THE STORM SYSTEM
PASSES BY. LOCALIZED SUB-VFR MAY OCCUR IN ANY LINGERING SHOWERS ON
TUE. THERE IS ALSO THE CHANCE OF SUB-VFR CONDITIONS NEXT THURSDAY.
&&
.MARINE...
BY REGIONAL POLICY HEADLINES ARE NOT STEPPED-UP DURING A SINGLE
PERIOD...SO AM NOT HEADLINING THE SCA CONDITIONS THAT WILL PROCEED
THE GALES DEVELOPING LATE THIS EVENING (FAR WESTERN COASTAL
WATERS) AND EARLY IN THE OVERNIGHT (ELSEWHERE). HAVE POTENTIAL FOR
SUSTAINED GALE FORCE WINDS ON THE COASTAL OCEAN WATERS MONDAY
(GUSTS ELSEWHERE)...WITH GALE FORCE GUSTS LIKELY CONTINUING INTO
MONDAY NIGHT OVER MOST WATERS (BUT NOT QUITE AT 80 PERCENT
CONFIDENCE REQUIRED TO EXTEND GALE INTO MONDAY NIGHT). PROLONGED
GALES OUT OF E-NE WILL PRODUCE VERY HIGH SEAS MONDAY NIGHT - UP TO
14 FT ON THE COASTAL OCEAN ZONES...UP TO 7 FT ON THE SOUND AND UP
TO 5 FT ON THE HARBOR AND OPEN BAYS...WITH 4 FT POSSIBLE ON THE
CLOSED BAYS OF LONG ISLAND. (NOTE THIS REFERS TO SIGNIFICANT WAVE
HEIGHT...STATISTICALLY THERE IS THE POTENTIAL FOR INDIVIDUAL WAVES
OF UP TO DOUBLE THIS). VERY WELL COULD END UP NEEDING A HIGH SURF
ADVISORY FOR MONDAY...BUT ONLY ISSUE FOR THE FIRST PERIOD...SO TO
EARLY TO PUT UP NOW.
AS STORM DEPARTS AND WINDS AND SEAS SLOWLY SUBSIDE INTO TUESDAY
NIGHT...HOWEVER EXPECT SEAS TO REMAIN AT OR ABOVE SCA LEVELS OVER
THE COASTAL OCEAN ZONES INTO TUESDAY NIGHT.
WILL PROBABLY SEE SCA WAVE CONDITIONS ON OCEAN WATERS EARLY WED AM
AS THE LARGE OCEANIC SYSTEM DEPARTS. FLOW BECOMES LIGHT LATER
WED...WITH WINDS VEERING TO LIGHT EASTERLY BY THURSDAY MORNING.
WINDS HAVE SOME EASTERLY COMPONENT THURSDAY AND FRIDAY...BUT WITH
SPEEDS 10 TO 15 KTS OR LESS.
&&
.HYDROLOGY...
WITH STORM AND BEST DYNAMICS FORECAST TO PASS SOUTH OF THE
ISLAND...ONLY LOOKING AT A .5 TO 1 INCH EVENT ACROSS SOUTHERN
AREAS (HIGHEST METRO NYC)...AND A QUARTER TO A HALF AN INCH MOST
OTHER LOCATIONS (THOUGH FAR NE PORTIONS VERY WELL COULD END UP
WITH LESS THAN A QUARTER OF AN INCH). WITH THE RAIN BEING SPREAD
OVER 24 HOURS...AND THE REDUCED AMOUNTS...DO NOT EXPECT ANY
WIDESPREAD HYDROLOGIC ISSUES FROM THIS SYSTEM. WITH THE PATTERN
TURNING MORE PROGRESSIVE...DO NOT HAVE ANY CONFIDENCE THAT ANY
SIGNIFICANT (0.5 INCHES OR MORE) RAINFALL WILL OCCUR FOR THE
REMAINDER OF THE WEEK.
&&
.TIDES/COASTAL FLOODING...
NGM AND GFS BASED GUIDANCE CONTINUE TO BE FAIRLY SIMILAR...WITH THE
NGM GUIDANCE ABOUT 10 PERCENT HIGHER. WIDESPREAD MINOR FLOODING IS
EXPECTED WITH THE HIGH TIDE CYCLES OVERNIGHT TONIGHT AND MONDAY
AFTERNOON IN NY HARBOR...ACROSS THE WESTERN SOUND AND BACK BAYS OF
LONG ISLAND...AND PECONIC BAY. EXPECT DEPARTURES TO RANGE BETWEEN
2.5 AND 3 FEET ABOVE NORMAL AT THE TIMES OF HIGH TIDE TONIGHT AND
BETWEEN 3 AND 3.5 FEET ABOVE NORMAL MONDAY AFTERNOON. DEPARTURES
WILL BE HIGHER AT TIMES OTHER THAN HIGH TIDE DUE TO TIDAL HARVESTING
AND LACK OF DRAINING...BUT WILL LOWER TO THESE LEVELS AS ONLY SO
MUCH WATER CAN BE FORCED INTO THE REGION WITH A GIVEN WIND SPEED...
FETCH AND DURATION.
HAVE ISSUED A COASTAL FLOOD ADVISORY FROM OVERNIGHT TONIGHT THROUGH
THE DAY MONDAY INTO EARLY MONDAY EVENING. THIS WILL COVER THE NEXT
TWO HIGH TIDE CYCLES AFTER THE CURRENT SUN AFTERNOON HIGH TIDE
CYCLE.
WIDESPREAD MINOR WITH MODERATE FLOODING STILL POSSIBLE ALONG THE FAR
WESTERN SOUND AND BACK BAYS OF LONG ISLAND FOR LATE MONDAY
NIGHT...THEN MINOR FLOODING LINGERING INTO THE TUESDAY MORNING HIGH
TIDES...ESPECIALLY ALONG THE BACK BAYS. HOWEVER...UNCERTAINTY
REMAINS TOO HIGH THAT FAR OUT TO EXTEND ADVISORY AT THIS TIME.
DECIDED TO BYPASS A COASTAL FLOOD WATCH AT THIS TIME AS
GUIDANCE...WHICH TYPICALLY HAS A HIGH BIAS...KEEPS PREDICTED TIDE
LEVELS BELOW MODERATE BENCHMARKS. THERE WILL BE A BETTER CHANCE TO
APPROACH THESE BENCHMARKS MONDAY AFTERNOON THAN THERE ARE TONIGHT OR
LATE MONDAY NIGHT / EARLY TUESDAY MORNING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT
MONDAY FOR CTZ009-010.
NY...COASTAL FLOOD ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT
MONDAY FOR NYZ071>081.
NJ...COASTAL FLOOD ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT
MONDAY FOR NJZ006.
MARINE...GALE WARNING FROM 2 AM TO 6 PM EDT MONDAY FOR ANZ330-335-338-
340-345-350-353.
GALE WARNING FROM 11 PM THIS EVENING TO 6 PM EDT MONDAY FOR
ANZ355.
&&
SYNOPSIS AND NEAR/SHORT TERM...MALOIT
LONG TERM...BAS
AVIATION AND TIDES/COASTAL FLOODING...
MARINE...MALOIT/BAS
HYDROLOGY...MALOITHazardous weather outlook, May 11, 5:33 PM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 533 PM EDT SUN MAY 11 2008 CTZ011-012-121100- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 533 PM EDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009-010-NJZ006-NYZ071>081-121100- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-HUDSON-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- QUEENS-NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 533 PM EDT SUN MAY 11 2008 ...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>008-NJZ002>005-011-NYZ067>070-121100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 533 PM EDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-121100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 533 PM EDT SUN MAY 11 2008 ...GALE WARNING IN EFFECT FROM 2 AM TO 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ355-121100- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 533 PM EDT SUN MAY 11 2008 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 6:21 AM EDT | Coastal Flood Watch | OKX | Bronx | 10 hr |
| May 12, 6:21 AM EDT | Coastal Flood Warning | OKX | Suffolk | 14 hr |
Nearby
Wind Advisories in New York, 2008Wind Advisories in New Jersey, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.